Posted .

Whether you believe it or not, prescription drugs and supplements can impact your smile and oral health. There are many side effects that can affect your mouth and give you annoying, inconvenient, and troublesome dental issues. Those issues are:

Dry mouth: Some medications cause a decrease in saliva, which increases your risk of oral infections and tooth decay. It can also cause bad breath and a cotton/dry feeling in your mouth.

Cavities: Some medications have sugary substances in them, like syrups and sweeteners. This can put your teeth at risk, so make sure to read the labels when you are choosing an over-the-counter medication. If you do end up taking medication that contains sugar, please remember to rinse your mouth or brush your teeth after taking it.

The overgrowth of gum tissue: Some medications can cause painful, inflamed gums that grow over the teeth.

Mouth ulcers: Mouth ulcers are irritating, painful, and inconvenient sores that generally form on the insides of your cheeks. They are also known as canker sores.

Tooth stains: Some medications stain the tooth enamel, which results in having a dull, yellow smile.

If your medications have caused these dental problems in your mouth, our ADC Dental & Denture Clinic Inc. team encourages you to call 541-772-8280 today and schedule an appointment with your dentist, Dr. Teresa Eplett. We want you to have the best and most successful oral health possible, and we look forward to helping you!